Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 45, NWS Tallahassee, FL

March 3, 2019Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 8:06 PM EST for Leon County, Wakulla County, Florida. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2019, 8:06 PM EST (01:06 UTC)
Expired
Mar 3, 2019, 8:30 PM EST
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 23 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 8:06 PM ESTTORNADO6 Ene Smith Creek, FLSCATTERED TREES DOWN IN THE COUNTY. DUAL-POL TORNADIC DEBRIS SIGNATURE AT THIS LOCATION.
Mar 3, 8:25 PM ESTTORNADO3 Nne Crawfordville, FLSPOTTER REPORTED A TORNADO IN THE AREA OF MIKE STEWART DRIVE AND CRAWFORDVILLE HIGHWAY WITH DAMAGE TO TREES AND POWER LINES.
Mar 3, 8:30 PM ESTTSTM WND DMGWakulla Springs, FLFALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE.
Mar 3, 8:40 PM ESTTSTM WND DMG3 Nne Crawfordville, FLDOWN TREES AND POWER POLES REPORTED NEAR THE WALMART IN CRAWFORDVILLE, FL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 12:24 PM ESTTornado WatchSPC10 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

161 
WFUS52 KTAE 040106
TORTAE
FLC073-129-040130-
/O.NEW.KTAE.TO.W.0045.190304T0106Z-190304T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
806 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Northwestern Wakulla County in Big Bend of Florida...
  South central Leon County in Big Bend of Florida...

* Until 830 PM EST.
    
* At 806 PM EST, a severe thunderstorm capable of producing a tornado
  was located 14 miles west of Crawfordville, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Woodville and Crawfordville around 830 PM EST.

Other locations impacted by this tornadic thunderstorm include
Shadeville, Brown House, Leon Sinks, Hyde Park, Wakulla Springs,
Arran, Hilliardville, Bethel, Helen and Vereen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3020 8463 3030 8461 3032 8424 3014 8424
TIME...MOT...LOC 0106Z 266DEG 38KT 3023 8458 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

11-NGUYEN
1 follow-up statement
113 
WWUS52 KTAE 040108
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
808 PM EST SUN MAR 3 2019

FLC073-129-040130-
/O.CON.KTAE.TO.W.0045.000000T0000Z-190304T0130Z/
Wakulla FL-Leon FL-
808 PM EST SUN MAR 3 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EST FOR
NORTHWESTERN WAKULLA AND SOUTH CENTRAL LEON COUNTIES...
        
At 808 PM EST, a confirmed tornado was located 12 miles west of
Crawfordville, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Crawfordville around 825 PM EST.
  Woodville around 830 PM EST.

Other locations impacted by this tornadic thunderstorm include
Shadeville, Leon Sinks, Hyde Park, Wakulla Springs, Arran,
Hilliardville, Bethel, Helen and Vereen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3020 8461 3029 8460 3032 8424 3014 8424
TIME...MOT...LOC 0108Z 266DEG 38KT 3023 8455 

TORNADO...OBSERVED
HAIL...<.75IN

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 6:58 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 3, 6:58 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
658 PM EST Sun Mar 3 2019

.AVIATION...
[Through 00Z Tuesday]

A squall line bringing multiple confirmed tornadoes and wind gusts
over 50 knots continues to march across the region this evening.
In the wake of the squall line, MVFR ceilings will overspread the
region, lowering to IFR through the night. It won't be until early
tomorrow afternoon that restrictions clear and all sites return to
VFR.

&&

.PREV DISCUSSION [333 PM EST]...

.NEAR TERM [Through Tonight]...

At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80  20  20  20   0
Panama City   48  61  43  56  36 /  80  20  20  10   0
Dothan        41  56  37  53  29 /  90  10  10   0   0
Albany        44  59  39  55  30 / 100  10  10   0   0
Valdosta      52  63  43  58  32 /  90  20  10  20   0
Cross City    62  70  46  62  34 /  60  30  10  20   0
Apalachicola  53  64  46  59  37 /  80  20  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 6:12 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 NNE PLEASANT RIDGE    30.71N 86.16W
03/03/2019                   WALTON             FL   EMERGENCY MNGR

            ALL I-10 EASTBOUND LANES CLOSED NEAR MM 83
            DUE TO DOWNED TREES.

&&

DH
Local storm report, Mar 3, 6:16 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     1 SE NEWTON             31.32N 85.59W
03/03/2019                   DALE               AL   911 CALL CENTER

            POWER POLE DOWN ON HARTFORD STREET IN DALE
            COUNTY.

&&

EB
Local storm report, Mar 3, 7:38 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
738 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     2 ENE SUNNY HILLS       30.70N 85.48W
03/03/2019                   WASHINGTON         FL   911 CALL CENTER

            POWERLINES, POWER POLES, AND TREES DOWN ON
            ALFORD ROAD NEAR THE JACKSON COUNTY LINE.

&&

DH
Local storm report, Mar 3, 7:40 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     1 SSW STEELE CITY       30.72N 85.39W
03/03/2019                   JACKSON            FL   911 CALL CENTER

            AT LEAST 3 HOMES WITH SIGNIFICANT DAMAGE
            NEAR BROCK AND SYFRETT ROADS.

&&

DH
Local storm report, Mar 3, 7:42 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 S SLOCOMB             31.08N 85.59W
03/03/2019                   GENEVA             AL   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN WITH
            TREES ON HOUSES REPORTED.

&&

DH
Local storm report, Mar 3, 7:43 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     6 NE WEST BAY           30.36N 85.80W
03/03/2019  M62 MPH          BAY                FL   ASOS

            ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT
            REPORTED 62 MPH WINDS.

&&

DH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:00 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty45 min
Mar 3, 7:12 PM ESTTornado WarningTAECalhoun, Gadsden, Liberty33 min
Mar 3, 7:24 PM ESTSpecial Marine WarningTAE96 min
Mar 3, 7:31 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more44 min
Mar 3, 7:44 PM ESTTornado WarningTAEGadsden, Leon31 min
Mar 3, 8:12 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more33 min
Mar 3, 8:17 PM ESTTornado WarningTAEJefferson, Leon28 min
Mar 3, 8:24 PM ESTTornado WarningTAELeon, Wakulla36 min
Mar 3, 8:30 PM ESTTornado Warning Tornado observedTAEJefferson, Madison30 min
Mar 3, 8:35 PM ESTSpecial Marine WarningTAE85 min
Mar 3, 8:43 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Lafayette, Leon, Liberty and 3 more47 min
Mar 3, 8:45 PM ESTTornado Warning Tornado observedTAEJefferson, Leon, Taylor, Wakulla30 min
Mar 3, 9:50 PM ESTSpecial Marine WarningTAE55 min
Mar 3, 9:50 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor40 min
Mar 3, 9:59 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor31 min
Mar 3, 10:22 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor38 min
Mar 3, 10:47 PM ESTSpecial Marine WarningTAE28 min
Mar 3, 10:51 PM ESTSevere Thunderstorm WarningTAEDixie39 min
Mar 3, 11:12 PM ESTSpecial Marine WarningTAE63 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.